MAUDE Adverse Event Report: ROCHE DIAGNOSTICS K ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS K ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 10825441001
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial numbers were (b)(6).The customer declined a service visit for this issue.Scheduled preventive maintenance was performed and no issues were found.All electrodes were replaced and ise checks passed.Precision testing was performed and was within specification.The analyzer alarm trace contained abnormal aspiration alarms around the time of the event.This may be an indication of poor sample quality.
 
Event or Problem Description
The was an allegation of questionable ise indirect gen 2 potassium results from cobas 8000 cobas ise modules.At 0800, the result for the patient was 6.7 mmol/l with a data flag.The sample was tested on two other cobas analyzers and the result was the same the result was reported outside of the laboratory to the doctor who had the patient go to the hospital er.The result from a new sample using a siemens analyzer was 4.0 mmol/l.On (b)(6) 2023, the first sample was retested on three cobas ise units in the laboratory.All results were 6.7 mmol/l.The sample was sent to two reference laboratories and the results were 7.0 and 6.5 mmol/l.An aliquot of the second sample drawn at the er was tested on the cobas and the results were 4.0 mmol/l and 6.4 mmol/l.The customer then tested the sample on all four cobas modules and the results were between 6.4 - 6.5 mmol/l with a data flag.The sample was tested at a different reference laboratory and the result was 5.0 mmol/l.The results obtained at the hospital er were believed correct.
 
Additional Manufacturer Narrative
A comparison study was performed between the customer's analyzer and an analyzer at a reference site and the results were acceptable.The customer confirmed they have had no further issues.The investigation did not identify a product problem.The specific cause of the event could not be determined.

Brand Name
K ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17969665
Report Number1823260-2023-03366
Device Sequence Number7754456
Product Code CEM
UDI-Device Identifier08430215011539
UDI-Public08430215011539
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Catalogue Number10825441001
Device Lot NumberX4936
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL,; ALPRAZOLAM,; AMLODIPINE,; CEPHALEXIN,; DECITABINE.; DOXYCYCLINE HYCLATE,; ESCITALOPRAM OXALATE,; FLUCONAZOLE,; FLUTICASONE PROPRIONATE,; HYDROXYUREA,; METRONIDAZOLE,; ONDANSETRON HCL,; PIMECOLIMUS,; ROSUVASTATIN,; SIMVASTATIN,; TELMISARTAN,; TOBRAMYCIN-DEXAMETHASONE,; VENETOCLAX,
Patient Age69 YR
Patient SexFemale